How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. SH Your Own Question
Dr. SH
Dr. SH, Board Certified Physician
Category: Medical
Satisfied Customers: 8703
Experience:  Doctor of Medicine
28323552
Type Your Medical Question Here...
Dr. SH is online now
A new question is answered every 9 seconds

I am 81 years old have been in Mexico months where ithrew

Customer Question

I am 81 years old have been in Mexico for 3 months where ithrew up after eating a few times have been home 3 months lost 15 lbs. listless no energy which is not me, sleep constantly, loss of appetite, & tired at all times. also constipated (unusual for me) Have had a Ct scan. chest Xray, & a Barium Xray recently awaiting the barium outcome.so far all ok. have been wondering if I cud have a parasite I have alot of gas but not in pain otherwise? I continue to throw up periodically.
Submitted: 1 year ago.
Category: Medical
Expert:  Dr. Robert replied 1 year ago.
Hello,
Dear customer
Welcome to justanswer.com and thank you for your question.
I'm so sorry to hear of your discomfort. I will do whatever I can to help answer your questions
Yes,the symptoms you are having can be due to a condition called gastroenteritis what you call as stomach flu. Gastroenteritis is the irritation and inflammation of the digestive tract.
Its most common causes are:Food poisoning, viral infections, food allergies, improper diet, and intestinal parasites or bacterial infections.
The tiredness,lethargy,sleeping constantly,loss of appetite,gas can be due to this food poisoning/parasite/bacterial infection.
Although you had a Ct scan. chest Xray, & a Barium X-ray with normal reports other then barium results awaited,I advise you to make an appointment with your gastro doctor to have stool test & a colonoscopy.Antibiotics may be prescribed accordingly.
Till then take tab meclizine hydrochloride(brand name: Dramamine).This will help you greatly in stopping the nausea & vomiting.Take tab.Ranitidine(Zantac) 150 mg twice a day to get relief from gastric trouble/gas.
Hope this helped.
My goal is to provide you with excellent service – if you feel you have gotten anything less, please reply back, I am happy to address follow-up questions.
Thank you *****
Dr. Robert
Expert:  Dr. SH replied 1 year ago.
Hi there,I would like to add my opinion here if you do not mind.With constipation, weight loss of 15 kg, the first thing that I would like to rule out is something potentially serious like cancer of the colon which can present with constipation and can cause one to have weight loss like what you are having.Weight loss of this degree is very significant to say the least.The encouraging thing is that the CT scan is normal but an upper and lower GI endoscopy is absolutely essential in your case.A barium enema is also something that could point to a diagnosis.I personally think that with constipation you are UNLIKELY to be having gastroenteritis as stated by the expert above. With gastroenteritis one would also be having diarrhea which you are not having.I would appreciate it if you rate me by clicking on one of the rating options below.This session is open for any number of further questions that you may have.Kind regards